MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AERO AL PILOT CUTTER; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-FRANCE AERO AL PILOT CUTTER; INTERVERTEBRAL BODY FUSION DEVICE
Model Number 48921002
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/19/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; while using the pilot cutter, the surgeon cut the channel and while back slapping the device out, the pressed fit back slap mechanism on the pilot cutter flew off onto the floor.Surgeon did not use a lot a force and it came off, leaving the pilot cutter stuck in the patient.Vice grips were applied back slap hammer was utilized and pilot cutter was removed.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Visual inspection, device history review, complaint history review, risk assessment.The customer reported event was confirmed via the received image and visual inspection.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The most likely cause of the reported event was determined to be related: (1) normal wear due to long time usage; (2) impaction overloading.
 
Event or Problem Description

Brand Name
AERO AL PILOT CUTTER
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6567272
Report Number0009617544-2017-00200
Device Sequence Number16309238
Product Code OVD
UDI-Device Identifier07613252662952
UDI-Public(01)07613252662952(11)140904(10)144679
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48921002
Device Catalogue Number48921002
Device Lot Number144679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2017
Initial Date Received by Manufacturer 04/19/2017
Supplement Date Received by Manufacturer04/19/2017
Initial Report FDA Received Date05/15/2017
Supplement Report FDA Received Date07/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1